Take the 2-minute tour ×
MathOverflow is a question and answer site for professional mathematicians. It's 100% free, no registration required.

I was looking for an article mimicing result of Pelczynski for $\ell_p$. I have found this one

Rodriguez-Salinas, B. (1994). On the Complemented Subspaces of $c_0(I)$ and $\ell_p(I)$ for $1 < p < \infty$, Atti Sem. Mat. Fis. Univ. Modena, 42, 399–402.

but I can't download it anywhere. Could someone provide me with this article or show main steps in that proofs.

share|improve this question

1 Answer 1

up vote 1 down vote accepted

This is just an exercise in the reflexive range once you know the proof in the separable case. Suppose $X$ is a subspace of $\ell_p(I)$ with density character $\aleph$. Since each vector in $X$ has countable support, WLOG $I=\aleph$. If $X$ is complemented, you just need to check that $X$ has a complemented subspace isomorphic to $\ell_p(\aleph)$, for then you can apply the decomposition method. The separable case is known, so assume that $\aleph$ is uncountable. Take a maximal set of disjointly supported unit vectors in $X$. If the cardinality of the set is less than $\aleph$, then the union $A$ of their supports has cardinality less than $\aleph$. Let $P$ be the band projection onto the functions supported on $A$. Since $X$ has density character greater than $|A|$, this projection is not one to one (the adjoint cannot have dense range; this is where reflexivity helps).

share|improve this answer
    
Thank you, professor. –  Norbert May 2 '13 at 19:08

Your Answer

 
discard

By posting your answer, you agree to the privacy policy and terms of service.

Not the answer you're looking for? Browse other questions tagged or ask your own question.